I have been prescribed escitalopram (Lexapro) 5mg a week ago for depression and anxiety. After four days I had worst side effects such as insomnia, feverish, and burning sensation. I called my doctor and he told me to discontinue the drug and we can find alternatives after two weeks (he is on vacation now). I stopped after 5 days of 5mg, now the feverish burning sensation has gone. But last two days I have problem in getting good sleep, waking up in the middle of the night (though I am depressed I got at least 6 hrs sleep before drug), and also lack of appetite. Are these withdrawal effects?
Does stopping Lexapro 5mg after 5 days cause side effects?
Question posted by Rzodang on 6 April 2019
Last updated on 6 April 2019 by WildcatVet
Hello! Even though you were on a very low dose for such a short time you are probably very sensitive to the medication and may be having some mild side effects from withdrawing, especially if you stopped cold turkey.
Lexapro has a very long half life of approximately 30 hours which means that after 30 hours 50% of the drug will be in your system, after 60 hours 25%, etc. It usually takes about 6-7 days to fully clear your system but the trace amounts after a couple of days shouldn't affect you too much. Chances are you should be feeling much better in a few days.
Best regards, Wild Cat
There are a lot of possible side effects from this medication and even more when withdrawing from it. It usually takes a person 7-14 days to reach a steady state in the body (this is just an average), given you stopped so soon after starting it your withdrawals (length and intensity) may be reduced. If your symptoms are disrupting your life to such a degree you may wish to seek the advice of a Dr from a urgent care or clinic if your Dr is unavailable... but honestly my first suggestion is to speak with your pharmacist, they have a lot more understanding of the medications they dispense than many Drs who prescribe them.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.